Question about your experience with Taxol/Carboplatin/Neulasta
My mom just finished her third Taxol/Carboplatin--half way done! WOO HOO!!! She's been having the usual side effects, I think. She feels really good the day of chemo and the next day. (She gets a steroid along with it, so that's probably why) The day after chemo she gets a neulasta shot. The second day after chemo, she starts feeling weak, tired, and achy, and this lasts for a few days and then she's fine again. I think overall she's doing great for being almost 80, although I'm sure that's easy for ME to say! She would disagree with me on her bad days! I'm wondering though, her "bad days" have gotten progressively worse with each treatment, so will 4, 5, and 6 keep getting worse too, or do you sort of get over a hump where they get easier again? Also, do you think her muscle aches are from the Neulasta or the chemo? I read the earlier post where several of you said it was the Neulasta, but the nurse at her chemo center said she'd never heard of that, and that it was probably the Taxol. Does taking some Tylenol ahead of time really help? I'm just wondering what to expect for the last three treatments so we kids can help her out as best as possible.
I tip my hat to your mom....80 years young and beating this monster! My experience with carbo and taxol was much like your mother's....it did get worse as the treatments went on...it is definately the Neulasta causing the bones to ache...I needed a stronger rx than Tylenol to deal with the bone pain..it is my opinion that the chemo has an accumulative effect on the body..still, just as you said, she is half way there and that is a turning point. Please give your mom my congratulations and let her know we are all cheering for her and here if she ever wants to talk or even complain.
Well, each person's reaction is going to be different, so all I can tell you is what my experience was. The taxol was much worse for me than the Neulasta/Neupogen. I think I responded to a previous thread of yours about this, but I, too, would feel great the day after chemo. I always attributed it to all the fluids going in and flushing out my system. But by the end of day two, I'd start feeling achy and run down, and days three-seven plain ole....sucked! I took Glutamine powder and Lortab, but I still had pain after every treatment. When I had Neulasta shots, my doc wouldn't let me go without Tylenol...and I never experienced too much pain with it. I can't really say if it was the Tylenol, or just the fact that they weren't hurting me like they do some other folks. The reason those shots can make one achy is because they force the bone marrow to produce more white blood cells, causing the marrow to "squeeze" the bone from the inside due to the extra production. I am surprised the nurse hadn't heard of that because even the commercials on TV say side effects can be mild to moderate bone pain. How are her counts doing? It's great that she is half-way through. She'll be done by Christmas, so that's something to look forward to. Best wishes to her and to you through all this!
First let me say how lucky your mom is to have such a loving daughter. I am taking the exact same regime; I am 62, in good health (otherwise) and I have the same reaction. I was told it is the Neulasta that causes the bone aches that I get. I did find, however, that the 5th and 6th treatment were the worse of all - probably cumulative with the effects, but that will subside. My nurse told me to take the Tylenol a while after my shot and to try to avoid "chasing" the pain/dfiscomfort. In other words, don't let your mom get too uncomfortable. God Bless her! You and your family are in my prayers!
Hooray for your mom! She sounds like a real fighter and bless you for being such a supportive daughter.
I'll just echo what everyone else has said and say that Neulasta is probably the culprit, although I didn't suffer too much from bone aches and pain. I was told to take Motrin rather than Tylenol but really, whatever works. Joint pain came later for me which is related to Taxol. But now my joint pain is gone!
It sounds like she is doing just fine. Indeed, the chemo is cumulative and I think she needs to be ready to expect that it will get more difficult. The body starts to lose some of its reserves as time goes on. But she will recover! And she's half way through so just keep encouraging her. Wishing you all the best. Christa
It is hard for me to believe that an infusion nurse would say that she has never heard of that. I have always been told that these shots could be very painful and too me they are. I have nupogen now and they always tell me how painful they can be too especially if the nursae pushes it to fast into you. The taxol can and will make every joint in your body hurt also. My knees were thew worst hard to even walk at times.. I am 47 so for your Mom to be hanging in there so well is just amazing to me. I take Vicodin now because it just works better for me. At this point maybe only one a day. Also I am now on Doxil and my last taxol was in March and my knees and joints are doing so much better now. So keep up your Moms spirits and good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.